Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 174, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Aug 8, 2000, 3:56 PM EDT for Bourbon County, Nicholas County, Kentucky. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 8, 2000, 3:56 PM EDT (19:56 UTC)
- Expired
- Aug 8, 2000, 4:30 PM EDT
- In force
- 34 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
Counties Bourbon County, KY, Nicholas County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 8, 4:00 PM EDT | Thunderstorm Wind 60 E | Paris, KY |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.9 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 65 J/kg
- Mixed-layer CIN
- -177 J/kg
- Mixed-layer LCL
- 1127 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLMK 081958
SVRSDF
KYC017-181-082030-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
356 PM EDT TUE AUG 8 2000
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN BOURBON COUNTY IN EAST CENTRAL KENTUCKY
NICHOLAS COUNTY IN EAST CENTRAL KENTUCKY
* UNTIL 430 PM EDT
* AT 355 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS OVER MILLERSBURG...OR ABOUT 23 MILES NORTHEAST
OF LEXINGTON...MOVING EAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MOOREFIELD AND MYERS AROUND 410 PM EDT
CARLISLE AROUND 415 PM EDT
DAMAGING WINDS...HEAVY RAIN...AND DANGEROUS LIGHTNING ARE LIKELY WITH
THIS STORM. TAKE COVER IN A STURDY BUILDING UNTIL THIS STORM HAS
PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER LINES.
REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY{
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LOUISVILLE.
TWFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 3:10 PM EDT, 46 minutes earlier.
Area forecast discussion, Aug 8, 3:10 PM EDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 310 PM EDT TUE AUG 8 2000 MESO BNDRY ACRS S-CNTRL INDIANA HAS FINALLY BROKEN DOWN ... AS SHWRS/ TSTMS NOW DRIFTG SEWD INTO UNSTABLE AIRMASS ACRS CNTRL KY. THIS SHUD BE THE TREND THIS EVNG...WITH MORE TSTMS DVLPG FURTHER S...WHERE LI'S RUNNING -8 TO -9 AND CAPES 3-4K J/KG. MEANWHILE...VEERING H85 LLJ SHUD HELP PROMOTE MORE TSTMS UPSTREAM LTR ...WHICH WILL ROLL INTO SRN IND/ NRN KY SOMETIME AFTER MIDNIGHT. HVY RAIN HAS FALLEN LAST 2 DAYS IN S-CNTRL IND...AND WITH FFG GUIDE VALUES VERY LOW...WE WILL CONTINUE THE FFA TNGT WITH THE EMPHASIS ON LTR TNGT. OTHERWISE...SERIES OF S/W'S (AND INDUCED CONVECTIVE COMPLEXES) WILL ROLL NEAR OR THRU OUR FA WED AND WED NITE. THIS WILL KEEP UNSETTLED WX CONDS GOING THAT PD. CDFNT STILL NORTH OF THE OHIO RVR ON THU...COMBINED WITH EXTREME INSTABILITY...IS EXPECTED TO GENERATE MORE SCT STORMS ON THU. AGAIN MAX TEMPS HIGHLY DEPENDENT ON CLD COVER AND AGAIN SHAVED TEMPS IN THE NORTH FOR WED. .SDF...FLASH FLOOD WATCH TNGT S-CNTRL INDIANA AND TRIMBLE COUNTY IN KENTUCKY STUREY
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 3:18 PM EDT | Severe Thunderstorm Warning | LMK | Nelson | 27 min |
| Aug 8, 3:51 PM EDT | Severe Thunderstorm Warning | LMK | Boyle, Mercer | 24 min |
| Aug 8, 4:12 PM EDT | Severe Thunderstorm Warning | LMK | Jessamine | 18 min |
| Aug 8, 4:24 PM EDT | Severe Thunderstorm Warning | LMK | Boyle, Casey, Lincoln | 36 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.